Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Cheyenne, WY

June 15, 2006Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2006, 11:01 PM MDT for Cheyenne County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2006, 11:01 PM MDT (05:01 UTC)
Expired
Jun 15, 2006, 11:45 PM MDT
In force
44 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
3647 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 160500
SVRCYS
NEC033-160545-
/O.NEW.KCYS.SV.W.0049.060616T0501Z-060616T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1101 PM MDT THU JUN 15 2006

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF SIDNEY...

* UNTIL 1145 PM MDT

* AT 1052 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SIDNEY...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GURLEY...COLTON...SUNOL AND MILLER AIRSTRIP.

LAT...LON 4105 10322 4103 10266 4138 10264 4137 10311

$$

GRIFFITH
2 follow-up statements
000 
WWUS55 KCYS 160518
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1118 PM MDT THU JUN 15 2006

NEC033-160545-
/O.CON.KCYS.SV.W.0049.000000T0000Z-060616T0545Z/
CHEYENNE NE-
1118 PM MDT THU JUN 15 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM MDT FOR
EASTERN CHEYENNE COUNTY...

AT 1110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
COLTON...OR ABOUT NEAR SIDNEY...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-80 MM
73...SUNOL...GURLEY AND MILLER AIRSTRIP.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER CALL 1 800 2 6 9 62 20.

LAT...LON 4101 10304 4101 10267 4138 10266 4139 10301

$$

GRIFFITH
000 
WWUS55 KCYS 160545
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1144 PM MDT THU JUN 15 2006

NEC033-160554-
/O.EXP.KCYS.SV.W.0049.000000T0000Z-060616T0545Z/
CHEYENNE NE-
1144 PM MDT THU JUN 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY
EXPIRES AT 1145 PM MDT...

THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY WILL
BE ALLOWED TO EXPIRE AT 1145 PM.  AT 1142 PM MDT...THIS STORM 
WAS ABOUT 12 MILES EAST OF SIDNEY AND HAD WEAKENED CONSIDERABLY.
ANOTHER THUNDERSTORM WAS ABOUT 25 MILES EAST OF SIDNEY.  BOTH OF
THESE STORMS WERE MOVING NORTHEAST AROUND 25 MPH.

LAT...LON 4101 10304 4101 10267 4138 10266 4139 10301

$$

JLH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:11 PM MDT, 8 hours 50 minutes earlier.

Area forecast discussion, Jun 15, 2:11 PM MDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
211 PM MDT THU JUN 15 2006

.SHORT TERM...THROUGH SATURDAY...UPPER TROUGH TO OUR WEST IS
DEEPENING AND WILL SLIDE OVER THE REGION OVERNIGHT.  A STRENGTHENING
SFC LOW OVER SOUTHEASTERN COLORADO IS SPINNING HIGHER DEWPOINTS
NORTHWARD...AND OBS INDICATE A BOUNDARY OVER NORTHERN CO STRETCHING
THROUGH THE WESTERN KS/NEB BORDER.  THIS BOUNDARY WILL SLIDE
NORTHWARD WHILE THE SW FLOW OF THE TOUGH ADVECTS MID LEVEL MOISTURE
ALOFT...ALONG WITH VORT ENERGY.  RUC INSTABILITY IS MORE THAN
SUFFICIENT FOR THUNDERSTORMS TO BREAK OUT IN THE NEB ZONES BY 23Z
AND SOUTHEAST WY COULD SEE A FEW AS WELL.  MORE SYNOPTIC SCALE
ASCENT FOR SEVERAL HOURS SHOULD ALLOW WIDESPREAD SHOWERS TO CROSS
THE REGION...WHICH HAS PROMPTED AN INCREASE TO LIKELY POPS IN THE
SOUTHEAST.  OTHER AREAS ARE STILL VERY DRY AND WILL REQUIRE A FEW
HOURS OF MOISTENING BEFORE SIGNIFICANT PRECIPITATION WILL FALL.
THIS SYSTEM WILL MOVE EASTWARD VERY SLOWLY...SO RAIN/TSTM CHANCES
WILL EXIST THROUGH MUCH OF FRIDAY IN THE EASTERN ZONES.  THE
BEGINNINGS OF A BROAD RIDGE WILL DRY THINGS OUT AND WARM
TEMPERATURES ON SATURDAY.

.LONG TERM...SAT NIGHT THROUGH THU. SAT NIGHT/SUN...LOW/MID LEVELS
OF THE ATMOSPHERE WILL BE RELATIVELY DRY AND WITH LACK OF LIFTING
MECHANISMS OR FOCUS FOR CONVECTION...WILL KEEP IT DRY. HIGHS IN THE
80S TO LOWER 90S SUN PER 850/700 MB TEMPERATURES AND THICKNESS
TRENDS.

MON...FLOW ALOFT BECOMES WESTERLY AS 500 MB RIDGE AXIS ALOFT
STRENGTHENS WITH 500 MB HEIGHTS RISING SOME 30 METERS FROM 00Z/MON
TO 00Z/TUE. WITH RELATIVELY DRY LOW/MID LEVELS AND CAPPING INVERSION
ALOFT...EXPECT FEW IF ANY TSTMS. HIGHS IN THE 80S TO MID 90S PER
850/700 MB TEMPERATURES.

TUE...SLIGHTLY COOLER AS HEIGHTS/THICKNESSES DECREASE. WILL KEEP IT
DRY DUE TO LACK OF LOW/MID LEVEL MOISTURE.

WED/THU...DOG DAYS OF EARLY SUMMER CONTINUE WITH 591 BROAD UPPER
RIDGE ACROSS CO/KS PREVAILING. HIGHS WELL ABOVE NORMAL PER 850/700
MB TEMPERATURE AND THICKNESS TRENDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM....SOWKO
LONG TERM.....RUBIN
Hazardous weather outlook, Jun 15, 10:57 AM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT THU JUN 15 2006

WYZ059>066-161700-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
1057 AM MDT THU JUN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ067>070-161700-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1057 AM MDT THU JUN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A FEW WEAK THUNDERSTORMS OVER THE AREA THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-161700-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1057 AM MDT THU JUN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SOME THUNDERSTORMS OVER THE AREA THIS AFTERNOON AND
EVENING.  THE STRONGEST STORMS COULD PRODUCE LARGE HAIL...HEAVY RAIN
AND GUSTY WINDS...ESPECIALLY OVER THE SOUTHERN PART OF THE
PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:20 PM MDTSevere Thunderstorm WarningCYSCheyenne40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.